Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS Gray, ME

July 18, 2000Carroll County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Jul 18, 2000, 12:37 PM EDT for Carroll County, New Hampshire. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 18, 2000, 12:37 PM EDT (16:37 UTC)
Expired
Jul 18, 2000, 1:30 PM EDT
In force
53 min
Issued by
NWS Gray, ME
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Carroll County, NH

The radar

The Portland,ME radar (KGYX), 80 km from the middle of the area, began a volume at 16:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 11:30 AM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 4.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2000-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 407 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2000-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
407 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KGYX 181639
SVRPWM
NHC003-181730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1237 PM EDT TUE JUL 18 2000

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE
  THIS INCLUDES THE CITY OF OSSIPEE

* UNTIL 130 PM EDT

* AT 1235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 14 MILES WEST OF OSSIPEE...MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  OSSIPEE AND 6 MILES SOUTHWEST OF EFFINGHAM AT 115 PM

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4385 7136 4366 7142 4360 7104 4382 7099

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 10:04 AM EDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 18, 10:04 AM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1004 AM EDT TUE JUL 18 2000

WRKZFP/WRKCWF SENT.

ALL THE INGREDIENTS SEEM TO BE IN PLACE FOR SVR WEATHER THIS AFTN.
DIGGING TROUGH...LEFT FRONT QUAD OF JET...PLENTY OF LOW LVL
MOISTURE...STRONG COLD FRONT MOVING INTO CENTRAL NY...VERTICAL WIND
SHEAR. THE ONLY QUESTION IN MY MIND IS SFC HEATING. CURRENTLY CLOUDS
DECREASING NICELY IN SRN NH AND EXTREME SRN ME WITH TEMPS IN THE LOW
70S THERE. HERE AT THE OFFICE WE ARE SITTING AT 66 DEGREES. BUFKIT
SHOWING CONV TEMPS IN THE MID 70S. I DO EXPECT WESTERN MAINE TO BREAK
OUT. MAIN THREAT FOR SVR WX EXPECTED IN SW MAINE AND SRN NH WHERE
SFC HEATING EXPECTED TO BE GREATEST. ETA BUFKIT GIVING CAPES OF OVER
2000 J/KG AT PWM AND PSM AND LI/S OF -6 TO -7. SVR THREAT SHOULD BE
OVER BY 6 PM.

.GYX...NONE

HAWLEY

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:29 PM EDTSevere Thunderstorm WarningGYXCarroll46 min
Jul 18, 1:57 PM EDTSevere Thunderstorm WarningGYXRockingham48 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.